Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 29, NWS Quad Cities, IA

August 9, 20094 counties in Illinois; Des Moines County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Aug 9, 2009, 8:54 PM CDT for 4 counties in Illinois; Des Moines County, Iowa. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2009, 8:54 PM CDT (01:54 UTC)
Expired
Aug 9, 2009, 11:56 PM CDT
In force
3 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Des Moines County, IA, Henderson County, IL, Henry County, IL, Mercer County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 9:25 PM CDTFLASH FLOOD1 S Little York, ILSPOTTER RELAYED A REPORT OF WATER 1 TO 1.5 FEET DEEP OVER THE ROAD ON ROUTE 135 APROXIMATELY 1.5 MILES SOUTH OF LITTLE YORK.
Aug 9, 9:38 PM CDTHEAVY RAIN 4Oquawka, ILRAINFALL TOTAL SO FAR.
Aug 9, 9:52 PM CDTFLASH FLOODOquawka, ILHIGHWAYS 94 AND 164 WERE UNDER WATER IN THE OQUAWKA AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2860 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
1.8
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 100154
FFWDVN
IAC057-ILC071-073-131-187-100600-
/O.NEW.KDVN.FF.W.0029.090810T0154Z-090810T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 PM CDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HENRY COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF CAMBRIDGE...
  SOUTHEASTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
  SOUTHEASTERN DES MOINES COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF BURLINGTON...
  NORTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  THIS INCLUDES THE CITY OF OQUAWKA...
  NORTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 100 AM CDT

* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODHULL...
  NORTH HENDERSON...NEW WINDSOR...LITTLE YORK...GALVA...BURGESS AND
  ALPHA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL BETWEEN 1 AND 2 INCHES IS EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.

&&

LAT...LON 4072 9116 4090 9128 4139 9005 4116 8994
      4116 9042 4102 9045 4070 9113

$$

WOLF
2 follow-up statements
000 
WGUS73 KDVN 100357
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1057 PM CDT SUN AUG 9 2009

ILC073-100406-
/O.CAN.KDVN.FF.W.0029.000000T0000Z-090810T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY IL-
1057 PM CDT SUN AUG 9 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HENRY
COUNTY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4072 9116 4090 9128 4121 9051 4117 9044
      4111 9043 4102 9045 4070 9112

$$

IAC057-ILC071-131-187-100600-
/O.CON.KDVN.FF.W.0029.000000T0000Z-090810T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES IA-WARREN IL-HENDERSON IL-MERCER IL-
1057 PM CDT SUN AUG 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN MERCER...NORTHERN HENDERSON...NORTHERN WARREN AND
SOUTHEASTERN DES MOINES COUNTIES...

AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A RAIN AND THUNDERSTORMS PRODUCING HEAVY RAINS OVER THE 
WARNED AREA. FLASH FLOODING MAY CONTINUE OVER THE NEXT HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
HENDERSON...LITTLE YORK AND BURGESS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4072 9116 4090 9128 4121 9051 4117 9044
      4111 9043 4102 9045 4070 9112

$$

ERVIN
000 
WGUS73 KDVN 100456
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1156 PM CDT SUN AUG 9 2009

IAC057-ILC071-131-187-100505-
/O.CAN.KDVN.FF.W.0029.000000T0000Z-090810T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES IA-WARREN IL-HENDERSON IL-MERCER IL-
1156 PM CDT SUN AUG 9 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
MERCER...NORTHERN HENDERSON...NORTHERN WARREN AND SOUTHERN DES MOINES
COUNTIES...

RAIN WILL CONTINUE TONIGHT...WITH BRIEF HEAVY RAINFALL POSSIBLE.  
HOWEVER...NO FURTHER WIDESPREAD HEAVY RAIN IS EXPECTED...AND CURRENT 
REPORTS INDICATE THAT FLASH FLOODING HAS RECEDED OVER HENDERSON 
COUNTY.  NO FURTHER FLASH FLOODING IS EXPECTED.


LAT...LON 4072 9116 4090 9128 4121 9051 4117 9044
      4111 9043 4102 9045 4070 9112

$$

ERVIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:07 PM CDT, 5 hours 47 minutes earlier.

Area forecast discussion, Aug 9, 3:07 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 PM CDT SUN AUG 9 2009

.SYNOPSIS...
H5 RIDGE HAS MOVED TO THE SOUTHEAST CONUS RESULTING IN SOUTHWEST
FLOW ALOFT ACROSS THE PLAINS AND MIDWEST. NUMEROUS SHORTWAVES AND
VORT MAXES WERE EMBEDDED IN THE FLOW WITH ONE NEAR THE MISSOURI
RIVER AND SEVERAL OTHERS IMMEDIATELY BEHIND IT. SATELLITE/RADAR
TRENDS INDICATE CONVECTION RUNNING FROM SOUTHEAST NEBRASKA
NORTHEAST INTO WISCONSIN. ABBREVIATED 18Z SFC ANALYSIS HAS A LOW
IN NORTH CENTRAL KANSAS WITH THE FRONT EXTENDING INTO SOUTHERN
IOWA. THE FRONT IS NOT DEFINED ACROSS IOWA DUE TO THE NUMEROUS
MESOSCALE OUTFLOW BOUNDARIES. A WAKE LOW WAS OVER KALO WITH A MESO
HIGH JUST NORTH OF THE DES MOINES METRO AREA. SFC DEW POINTS WERE
IN THE LOW TO MID 70S ACROSS THE AREA WHILE PRECIPITABLE WATERS
WERE APPROACHING 2 INCHES FROM SOUTHERN LAKE MICHIGAN INTO
NORTHEAST KANSAS.

&&

.DISCUSSION...
CURRENTLY RUNNING WELL BEHIND AND THERE IS MUCH TO TALK ABOUT. I
WILL TRY TO GET THE AFTERNOON PACKAGE OUT AS CLOSE TO ON TIME AS
POSSIBLE BUT SOME DELAY IS EXPECTED.

CURRENT AREAL COVERAGE FOR HEAT LOOKS GOOD AND WILL LET IT
CONTINUE TO EXPIRATION. MESOSCALE SITUATION IS SETTING UP FOR A
NEAR CLASSIC HEAVY RAIN/FLASH FLOOD EVENT FOR TONIGHT. AS A
RESULT...HEADLINES FOR WATER WILL BE ISSUED WITH THE AFTERNOON
PACKAGE. DUE TO UNCERTAINTY...ADDED A BUFFER OF COUNTIES TO THE
WATCH AREA AND ALSO EXTENDED THE WATCH UNTIL MID MONDAY MORNING TO
COVER THE MORNING COMMUTE.

CONVECTION SHOULD RE-FIRE THIS EVENING AND EVOLVE INTO A CLASSIC
HEAVY RAIN MCS ON THE COLD SIDE OF THE BOUNDARIES. THE ACTUAL COLD
FRONT WILL CONTINUE TO SLOWLY SAG SOUTH AND EAST AND PROVIDE AN
EFFECTIVE BOUNDARY FOR HEAVY RAIN. THE LOW IN NORTHEAST KANSAS IS
PROGGED TO MOVE ALONG THE FRONT AND ENHANCE THE LIFT.

CONVECTION WILL STILL BE ONGOING MONDAY MORNING AND RESIDUAL
BOUNDARIES WILL PROLONG PRECIP THROUGH AT LEAST THE MORNING HOURS.
ANY DIURNAL HEATING ALONG WITH THE BOUNDARIES MAY ALLOW ADDITIONAL
CONVECTION TO FIRE IN THE AFTERNOON.

MONDAY NIGHT/TUESDAY...ANOTHER WAVE MOVES ALONG THE FRONT WHICH
MAY ALLOW SOME ADDITIONAL CONVECTION TO AFFECT THE SOUTHERN THIRD
OF THE CWFA. THIS DEVELOPMENT WILL BE HIGHLY DEPENDENT ON WHAT
HAPPENS DURING THE DAY ON MONDAY. IT IS CONCEIVABLE THAT LITTLE OR
NO PRECIP MAY OCCUR ACROSS THE SOUTH MONDAY NIGHT/TUESDAY.

TUESDAY NIGHT ON...GENERALLY QUIET WX WILL BE SEEN WITH TEMPERATURES
AROUND OR SLIGHTLY ABOVE NORMAL. HOWEVER...THERE IS AN IMPORTANT
CAVEAT. FEATURES THAT HELP GENERATE CONVECTION DURING THE SUMMER ARE
INHERENTLY WEAK AND ARE LIKELY BEING SMOOTHED OUT IN THE MODEL
SOLUTIONS. THEREFORE...WHILE MUCH OF THE TIME PERIOD WILL LIKELY BE
DRY...ONE CANNOT RULE OUT DIURNAL CONVECTION DEVELOPING LATER IN THE
WEEK AS BETTER MOISTURE BEGINS FLOWING NORTH AGAIN.
...08...

&&

.AVIATION...
A COLD FRONT WILL SLOWLY CROSS EASTERN IOWA TONIGHT.  THUNDERSTORMS
ARE EXPECTED TO CONTINUE TO DEVELOP ALONG THE FRONT MOVING NORTHEAST
AND AFFECTING AREA TAF SITES INTERMITTENTLY THROUGH 18Z.  OUTSIDE OF
THUNDERSTORMS...VFR CIGS ARE EXPECT AT KBRL AND AND MVFR CIGS AT
KCID/KDBQ/KMLI.
...33...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
     LINN.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DES MOINES-HENRY
     IA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
     WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CARROLL-JO DAVIESS-
     STEPHENSON.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN.

MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLARK-SCOTLAND.

&&
Hazardous weather outlook, Aug 9, 4:59 AM CDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 AM CDT SUN AUG 9 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-101000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
459 AM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS HEAT AND HUMIDITY WILL CONTINUE OVER MUCH OF THE AREA
TODAY. HEAT INDEX VALUES WILL AGAIN REACH 100 TO 105 DEGREES AND
LAST THROUGH EARLY EVENING. A HEAT ADVISORY REMAINS IN EFFECT THROUGH
THIS EVENING FOR AREAS GENERALLY SOUTH OF HIGHWAY 20. A COOL FRONT
PUSHING TOWARD THE AREA MAY PRODUCE AREAS OF CLOUDS AND SCATTERED
THUNDERSTORMS...WHICH WOULD BRING SOME RELIEF FROM THE HEAT BY MID
AFTERNOON IN AREAS WEST OF A LINE FROM WASHINGTON IOWA...UP TOWARD
DUBUQUE.

THE COLD FRONT WILL BRING A ROUND OF STRONG TO SEVERE THUNDERSTORMS
TO PORTIONS OF THE OUTLOOK AREA THIS EVENING AND OVERNIGHT. THE
PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS UP TO 65 MPH AS THESE
STORMS DEVELOP IN WESTERN AND CENTRAL IOWA AND THEN MOVE ACROSS THE
LOCAL AREA. A SECONDARY THREAT WOULD BE LARGE HAIL IF A FEW STORMS
WHERE ABLE TO DEVELOP THIS AFTERNOON RIGHT OVER THE OUTLOOK AREA.
THESE STORMS WILL HAVE LARGE AMOUNTS OF MOISTURE TO WORK WITH AND
HEAVY RAINFALL WILL ALSO BE A THREAT. AREAS THAT RECEIVE REPEATED
THUNDERSTORM ACTIVITY THIS AFTERNOON AND ESPECIALLY TONIGHT WILL
HAVE THE POTENTIAL OF ACCUMULATING 1 TO 3 INCHES OF RAINFALL WITH
LOCALLY HIGHER AMOUNTS BY MONDAY MORNING. THIS TYPE OF RAINFALL
FALLING ON AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE
PAST FEW DAYS WOULD PRODUCE A FLASH FLOOD THREAT...AS WELL AS
SIGNIFICANT RISES ON AREA RIVERS AND STREAMS.

THE STORM PREDICTION CENTER HAS PLACED AREAS ALONG AND NORTH OF A
LINE FROM MEMPHIS MISSOURI...TO MONMOUTH AND PRINCETON ILLINOIS IN A
SLIGHT RISK FOR SEVERE STORMS FOR LATE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY WILL CONTINUE TO SEE THE THREAT FOR THUNDERSTORMS...WITH SOME
HEAVY RAIN AND ISOLATED SEVERE STORMS POSSIBLE. THE STORM PREDICTION
CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE STORMS OVER THE ENTIRE
OUTLOOK AREA. THE THREAT FOR SEVERE STORMS WILL END FROM WEST TO EAST
DURING THE DAY AS A COLD FRONT MOVES OUT AWAY FROM THE AREA. THE
PRIMARY THREATS FROM STRONG STORMS WILL BE GUSTY WINDS AND HEAVY RAIN
AMOUNTS.

A LOW CHANCE FOR NON SEVERE THUNDERSTORMS WILL CONTINUE THROUGH
TUESDAY SOUTH OF HIGHWAY 34.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

12/ERVIN

In the hours before

Local storm report, Aug 9, 8:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TSTM WND GST     CEDAR RAPIDS            41.97N 91.67W
08/09/2009  M67 MPH          LINN               IA   ASOS

            ASOS AT CEDAR RAPIDS MEASURED 67 MPH WIND GUST.

&&

JH2
Local storm report, Aug 9, 8:36 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND GST     OXFORD                  41.72N 91.79W
08/09/2009  E60 MPH          JOHNSON            IA   LAW ENFORCEMENT

            ESTIMATED 50 TO 60 MPH WINDS BY LAW ENFORCEMENT. DELAYED
            REPORT.

&&

JH2
Local storm report, Aug 9, 8:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND GST     1 SE CEDAR RAPIDS       41.96N 91.66W
08/09/2009  E70 MPH          LINN               IA   TRAINED SPOTTER

&&

WOLF
Local storm report, Aug 9, 8:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND GST     LITTLE YORK             41.01N 90.75W
08/09/2009  E60 MPH          WARREN             IL   TRAINED SPOTTER

            SPOTTER REPORTED MINOR LIMBS DOWN. ALSO REPORTED HEAVY
            RAIN AND PEA SIZE HAIL

&&

MIKEZ
Special weather statement, Aug 9, 8:50 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
850 PM CDT SUN AUG 9 2009

IAZ053-054-065>068-ILZ007-009-015-016-100245-
CARROLL-CEDAR-CLINTON-HENRY-JACKSON-JONES-MUSCATINE-ROCK
ISLAND-SCOTT-WHITESIDE-
850 PM CDT SUN AUG 9 2009

...STRONG THUNDERSTORMS MOVING TOWARDS THE MISSISSIPPI RIVER...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
CANTON TO FAIRPORT...MOVING EAST AT 35 MPH.

* THUNDERSTORMS WILL BE NEAR...
  TORONTO...MONMOUTH AND CANTON AROUND 855 PM CDT...
  WHEATLAND...MONTPELIER AND LOST NATION AROUND 900 PM CDT...
  WALCOTT...NASHVILLE...CALAMUS AND BLUE GRASS AROUND 905 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4231 9042 4225 9042 4221 9036 4219 9014
      4145 9013 4140 9107 4230 9109 4229 9067
      4235 9066 4236 9044
TIME...MOT...LOC 0148Z 266DEG 29KT 4225 9095 4150 9094

HAASE
Special weather statement, Aug 9, 8:54 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 PM CDT SUN AUG 9 2009

IAZ053-054-065>068-ILZ007-009-015-016-100245-
CARROLL-CEDAR-CLINTON-HENRY-JACKSON-JONES-MUSCATINE-ROCK
ISLAND-SCOTT-WHITESIDE-
854 PM CDT SUN AUG 9 2009

...STRONG THUNDERSTORMS MOVING TOWARDS THE MISSISSIPPI RIVER...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
CANTON TO FAIRPORT...MOVING EAST AT 35 MPH. THESE STORMS WILL
PRODUCE WINDS OF 40 TO 50 MPH AND LOCALLY HEAVY RAIN.

* THUNDERSTORMS WILL BE NEAR...
  TORONTO...MONMOUTH AND CANTON AROUND 855 PM CDT...
  WHEATLAND...MONTPELIER AND LOST NATION AROUND 900 PM CDT...
  WALCOTT...NASHVILLE...CALAMUS AND BLUE GRASS AROUND 905 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4231 9042 4225 9042 4221 9036 4219 9014
      4145 9013 4140 9107 4230 9109 4229 9067
      4235 9066 4236 9044
TIME...MOT...LOC 0148Z 266DEG 29KT 4225 9095 4150 9094

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:31 PM CDTSevere Thunderstorm WarningDVNHenderson, Henry, Mercer, Warren44 min
Aug 9, 8:50 PM CDTSpecial Weather StatementDVNRock Island55 min
Aug 9, 8:53 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Warren52 min
Aug 9, 8:54 PM CDTSpecial Weather StatementDVNRock Island51 min
Aug 9, 9:36 PM CDTFlash Flood WarningDVNJo Daviess, Stephenson3 hr
Aug 9, 9:53 PM CDTSpecial Weather StatementDVNJo Daviess, Stephenson67 min
Aug 9, 7:34 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn, Louisa and 1 more56 min
Aug 9, 7:47 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa58 min
Aug 9, 8:07 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Jones, Linn, Muscatine68 min

Nearby

Flash Flood Warnings in Illinois, 2009Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.